Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 77, NWS Wakefield, VA

June 30, 20164 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2016, 8:43 PM EDT for 4 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 8:43 PM EDT (00:43 UTC)
Expired
Jun 30, 2016, 9:30 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 30 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:02 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 30, 4:02 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
402 PM EDT THU JUN 30 2016

.SYNOPSIS...
A cold front approaches from the northwest tonight as high
pressure remains over the western Atlantic. The front crosses the
region late Friday into Friday evening, before stalling across
North Carolina through early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Latest radar trends depict isolated to widely scattered showers
developing along a dewpoint and instability gradient over central
Virginia. Sea breeze convection has remained south of the Albemarle
Sound thus far. Storm motion is slow in weak flow, generally to the
northeast. Expect a slight uptick in coverage as a shortwave tracks
across northern Virginia late this afternoon into this evening.
MLCAPE progged around 1,000 J/kg North Carolina into central
Virginia, with less instability noted toward the coast. Will retain
chance POPs for scattered showers and thunderstorms inland. Less
activity near the coast. SPC maintains a marginal risk for severe
weather as inverted V soundings indicate the potential for gusty
winds.

Convection expected to wane this evening with the loss of daytime
heating and instability. Upstream, scattered showers and
thunderstorms over the central Appalachians progged to track into
the Piedmont this evening. The shortwave tracking into the Piedmont
along with divergence aloft expected to maintain widely scattered to
scattered showers (and possibly a thunderstorm) from the Piedmont
across the northern forecast area to the Delmarva through late
tonight. Slight chance POPs maintained across the southeast as the
wavy front kinks northward behind the northern Virginia wave. Lows
in the upper 60's to low 70's under a partly cloudy sky.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave energy digs over the eastern Great Lakes Friday and
into the Saint Lawrence River Valley. Associated cold front reaches
the central Appalachians Friday morning. The front doesn't drop into
the local area until late Friday, but pressure falls on the lee side
of the mountains will result in added low level convergence along a
thermal trough over the Piedmont. This trough, along with modest
height falls and increasing winds aloft will provide the focus for
scattered to possibly numerous showers and thunderstorms. Another
area of low level convergence will exist along the diffuse frontal
boundary in southeast Virginia and northeast North carolina. Low
level return flow and 850mb temps warming to around 18C (+1 standard
deviation) will push temperatures into the upper 80's to around 90.
Dewpoints warming to around 70 and precipitable waters above 1.5
inches will result in an increasingly unstable air mass. MLCAPE
values climb to around 1,500 to 2,000 J/kg. However, marginal deep
layer shear, limited height falls, and modest mid level lapse rates
(refer to anomalous 850mb temps) will limit the overall convection
potential. SPC has expected a marginal risk of severe weather into
the Delmarva for gusty winds and hail, with only general thunder
back into the remaining forecast area. Coverage will be best over
the Delmarva, and have increased POPs to likely. Solid chance
elsewhere. Front reaches the coast Friday evening with lingering
scattered showers and thunderstorms expected from the Northern Neck
to the Delmarva. Drying after midnight as the best moisture pushes
offshore. The front stalls in the vicinity of northeast North
Carolina late Friday night. Lows range from the mid 60's northwest
to mid 70's southeast.

Short term guidance continues to stall the front over North Carolina
Saturday through Sunday. Deep moisture pushes south of the local
area Saturday, along with the best chances for measurable precip.
Will keep mention of scattered showers and thunderstorms Saturday
afternoon for far southern Virginia and northeast North Carolina as
moisture begins to return in low level southwest flow. Highs in the
mid to upper 80's under a partly cloudy sky north to mostly cloudy
south. Front remains in the vicinity of northern North Carolina
Saturday night through Sunday as several waves in the westerly flow
ride along the front. Moisture also pools along the boundary with
precipitable water values around 2 inches. Good storm motion may
limit the overall potential for excessive rainfall Sunday, but
anomalous moisture and several upper waves will likely result in
periods of heavy rainfall. Highs Sunday only in the low 80's under
a mostly cloudy sky.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A frontal boundary shifts northward through the area Sunday night
into Independence Day as a trough drops into the Great Lakes and a
ridge builds over the East Coast. The general consensus is for the
trough to push through the region Tuesday into Tuesday night,
followed by a pattern that features a weak trough off the coast,
with a mid/upper ridge centered over the Southern Plains and Lower
Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains
more amplified during the Tuesday-Thursday period than GEFS mean and
30/12z ECMWF. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-40% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the low/mid 80s Independence Day, and then trend
into the mid 80s to around 90 Tuesday through Thursday. Lows will
average in the mid 60s to low 70s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR conditions expected through the forecast period (outside of
convection). The lingering frontal boundary along the VA/NC
border will likely be the trigger for sct convection by 19z...
with best timing for any activity to occur between 20-02Z mainly
over southern TAF sites. Elected to keep thunder out of the
forecast attm given the uncertainty of where echoes will be...and
lack of development as of 18z. Kept a SCT/BKN CU deck at 5K ft.
Models differ on CIG heights tonight once the pcpn dissipates but
do indicate some patchy br late tonight.

Outlook: Generally, VFR conds will prevail through much of the
period. However, look for potential brief windows of diminished
visibility and ceiling at all terminals in numerous showers/tstms
each day in the period, mainly during the aftn/evening hours.

&&

.MARINE...
A SE wind will average aob 10kt through tonight as high
pressure remains situated offshore with a trough inland. A cold
front approaches from the NW Friday, which will result in a wind
shift to SSW with speeds aob 15kt. The cold front drops into the
area Friday evening, and pushes through later Friday night, with
high pressure building into the area Saturday. A brief NNW surge is
expected in the wake of the front early Saturday morning. Generally
sub-SCA conditions are expected, but a brief period of wind gusts up
to 20kt is possible over the Bay. The wind becomes NE and gradually
diminishes Saturday. The front drops south of the area Saturday
night into Sunday, and then lifts through the area Sunday night into
Monday. A weak front approaches from the NW Tuesday. Seas average 2-
3ft through the period, with 1-2ft waves in the Bay. A brief period
of 2-3ft waves is possible in the Bay Saturday morning with the
aforementioned surge.

&&

.CLIMATE...
RIC now up to 7.81" for the month of June through 3pm today. This
makes 2016 the 7th wettest June on record (2004 is wettest June
with 9.93"). Also, the May-June total at RIC now stands at 17.60"
and is the 2nd wettest (1972 is wettest with 17.69").

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...SAM/TMG
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...JDM/MPR
MARINE...AJZ
CLIMATE...
Hazardous weather outlook, Jun 30, 4:05 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT THU JUN 30 2016

MDZ021>025-VAZ048-060>062-064-066>069-075>078-080>086-088>090-099-
100-509>525-012015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
405 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ065-079-087-092-093-095>098-012015-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
405 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS WEEKEND INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MINNICK

In the hours before

Special weather statement, Jun 30, 5:50 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT THU JUN 30 2016

VAZ082-089-090-523-524-302230-
YORK-CHARLES CITY-NEWPORT NEWS-SURRY-JAMES CITY-
550 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...CHARLES
CITY...SOUTHERN JAMES CITY AND NORTHWESTERN YORK COUNTIES...THE
NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...

AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCOTLAND...OR
NEAR SURRY...MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...WILLIAMSBURG...SURRY...COLLEGE OF WILLIAM AND MARY...
QUEENS LAKE...GROVE...CARVER GARDENS...LEE HALL...BUSCH GARDENS...
SCOTLAND...KINGS POINT...YORK TERRACE...JAMESTOWN...HOG ISLAND GAME
RESERVE...NEWPORT NEWS GOLF COURSE...GOVERNORS LAND...ALLIANCE...CAMP
PEARY...U.S. NAVAL WEAPONS AND LACKEY.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3717 7653 3712 7692 3724 7694 3724 7692
      3725 7691 3726 7688 3728 7688 3737 7662
      3733 7657 3732 7657 3731 7656
TIME...MOT...LOC 2149Z 256DEG 16KT 3721 7685

SCALORA
Special weather statement, Jun 30, 7:08 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT THU JUN 30 2016

VAZ087-088-092-010015-
SUSSEX-GREENSVILLE-SOUTHAMPTON-
708 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENSVILLE...CENTRAL
SOUTHAMPTON...AND SUSSEX COUNTIES AND THE CITY OF EMPORIA...

AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREEN
PLAIN...OR NEAR EMPORIA...MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
EMPORIA...WAVERLY...COURTLAND...WAKEFIELD...PURDY...SUSSEX...
JARRATT...STONY CREEK...HOMEVILLE...GREEN PLAIN...SEDLEY...
CLARESVILLE...CAPRON...LANES CORNER...GRIZZARD...FIELDS CROSSROADS...
NEWVILLE...SEBRELL...STORY AND VICKSVILLE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3687 7764 3688 7763 3690 7765 3688 7762
      3711 7716 3710 7715 3710 7711 3708 7710
      3708 7708 3707 7707 3707 7704 3705 7699
      3676 7689 3672 7691 3660 7758
TIME...MOT...LOC 2308Z 254DEG 21KT 3675 7747

SCALORA
Special weather statement, Jun 30, 7:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT THU JUN 30 2016

VAZ096-010045-
SUFFOLK-
758 PM EDT THU JUN 30 2016

...A SHOWER WITH HEAVY RAIN WILL AFFECT THE CITY OF SUFFOLK...

AT 757 PM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED OVER
CRITTENDEN... OR NEAR CHURCHLAND. THE STORM IS NEARLY STATIONARY.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
PORTSMOUTH...CRITTENDEN...HUNTERSVILLE AND HOBSON.

LAT...LON 3688 7658 3691 7653 3691 7652 3692 7650
      3695 7651 3694 7648 3696 7649 3696 7650
      3697 7650 3697 7651 3698 7651 3693 7638
      3689 7639 3690 7641 3688 7641 3684 7644
TIME...MOT...LOC 2357Z 194DEG 4KT 3689 7649

SCALORA
Special weather statement, Jun 30, 8:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 PM EDT THU JUN 30 2016

VAZ088-089-092-093-010115-
SUSSEX-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
815 PM EDT THU JUN 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SURRY...ISLE OF
WIGHT...EASTERN SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES AND THE
CITY OF FRANKLIN...

AT 814 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR WAKEFIELD...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMITHFIELD...WINDSOR...WAVERLY...COURTLAND...WAKEFIELD...
CLAREMONT...SURRY...ISLE OF WIGHT...IVOR...NEWSOMS...DENDRON...
HOMEVILLE...ELBERON...HUNTERDALE...SEDLEY...SCOTLAND...ZUNI...
CABIN POINT AND CAPRON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3704 7730 3711 7716 3718 7707 3723 7694
      3722 7692 3723 7682 3719 7677 3720 7675
      3691 7654 3690 7655 3685 7649 3688 7653
      3690 7656 3674 7676 3661 7719
TIME...MOT...LOC 0014Z 239DEG 24KT 3691 7702

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:15 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, Sussex60 min
Jun 30, 8:48 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 8:50 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell40 min
Jun 30, 9:28 PM EDTSpecial Weather StatementAKQIsle of Wight, James City, Surry, City of Newport News, City of Williamsburg47 min
Jun 30, 9:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 9:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk40 min
Jun 30, 10:39 PM EDTSpecial Marine WarningAKQ66 min
Jul 1, 4:09 AM EDTSpecial Weather StatementAKQPrince Edward51 min
Jul 1, 5:15 AM EDTSpecial Weather StatementAKQGoochland, Powhatan30 min
Jul 1, 5:45 AM EDTSpecial Weather StatementAKQChesterfield, Goochland, Hanover, Powhatan, City of Richmond45 min
Jul 1, 5:58 AM EDTSpecial Weather StatementAKQHanover, City of Richmond32 min
Jul 1, 6:28 AM EDTSpecial Weather StatementAKQKing William32 min
Jul 1, 6:57 AM EDTSpecial Weather StatementAKQEssex, King William33 min
Jul 1, 7:54 AM EDTSpecial Weather StatementAKQNorthumberland51 min
Jul 1, 9:30 AM EDTSpecial Weather StatementAKQNorthumberland45 min
Jul 1, 9:58 AM EDTSpecial Weather StatementAKQNorthumberland17 min
Jul 1, 1:25 PM EDTSpecial Weather StatementAKQAccomack50 min
Jul 1, 1:37 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more53 min
Jul 1, 2:13 PM EDTSpecial Weather StatementAKQAccomack47 min
Jul 1, 2:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 1, 2:15 PM EDTSpecial Weather StatementAKQMiddlesex60 min
Jul 1, 2:20 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 1, 2:33 PM EDTSpecial Weather StatementAKQSurry42 min
Jul 1, 2:54 PM EDTFlash Flood WarningAKQAccomack3 hr
Jul 1, 3:02 PM EDTSpecial Weather StatementAKQNorthumberland28 min
Jul 1, 3:08 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson52 min
Jul 1, 3:12 PM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 1, 3:21 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg39 min
Jul 1, 3:30 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 3:45 PM EDTSpecial Weather StatementAKQKing and Queen60 min
Jul 1, 3:53 PM EDTSpecial Weather StatementAKQAccomack, Northampton67 min
Jul 1, 3:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth49 min
Jul 1, 4:15 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 4:16 PM EDTSpecial Weather StatementAKQCharles City, Prince George59 min
Jul 1, 4:19 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William41 min
Jul 1, 4:29 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jul 1, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Jul 1, 5:26 PM EDTSpecial Marine WarningAKQ79 min
Jul 1, 5:28 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 5:47 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin43 min
Jul 1, 5:50 PM EDTSpecial Weather StatementAKQLouisa40 min
Jul 1, 5:57 PM EDTAreal Flood WarningAKQAccomack3 hr
Jul 1, 5:57 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach48 min
Jul 1, 5:59 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 1, 6:17 PM EDTSpecial Weather StatementAKQHanover43 min
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa38 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 6:45 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk60 min
Jul 1, 6:47 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach3 hr
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk39 min
Jul 1, 7:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William45 min
Jul 1, 7:05 PM EDTSpecial Weather StatementAKQCaroline40 min
Jul 1, 7:28 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk33 min
Jul 1, 7:32 PM EDTSpecial Marine WarningAKQ88 min
Jul 1, 7:42 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William, New Kent48 min
Jul 1, 7:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake46 min
Jul 1, 7:12 PM EDTSpecial Weather StatementAKQGates48 min
Jul 1, 7:33 PM EDTSpecial Weather StatementAKQCurrituck42 min
Jul 1, 10:42 AM EDTSpecial Weather StatementAKQSomerset63 min
Jul 1, 12:21 PM EDTSpecial Weather StatementAKQWorcester39 min
Jul 1, 3:55 PM EDTSpecial Weather StatementAKQWorcester50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.